MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MAPHV WITH PR TREATMENT, A27; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MAPHV WITH PR TREATMENT, A27; TISSUE HEART VALVE
Model Number DLA
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); No Information (3190)
Date of Event 12/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The manufacturer was notified that the patient's device was implanted on (b)(6) 2014 and explanted (b)(6) 2016.
 
Additional Manufacturer Narrative
The complete manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla27, s/n # (b)(4), were pulled and reviewed by quality control at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla27 mitroflow aortic pericardial heart valve at the time of manufacture and release.Based on the review of records performed, no manufacturing defects were identified.As the device is not available for return, no further investigation can be performed and the root cause of the event cannot be determined.However, due to the late onset of endocarditis (2.44 years after implant) it is unlikely that this event was device related and no further investigation is required.Device evaluated by manufacturer.Device not available for return.
 
Event or Problem Description
The manufacturer was notified that a mitroflow dla27 was implanted on (b)(6) 2014 and explanted (b)(6) 2016 due to endocarditis.Upon explant, the valve reportedly "looked fine, besides a little bit of vegetation growing on the side." because it was not a structural deterioration problem, they reportedly implanted another bioconduit successfully.The valve was replaced with a mitroflow dla25, and the bioconduit implanted was a mitroflow valsalva of corresponding size.

Brand Name
MAPHV WITH PR TREATMENT, A27
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key6298654
Report Number3004478276-2017-00007
Device Sequence Number1105880
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)140501
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2014
Device Model NumberDLA
Device Catalogue NumberDLA25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR